Alert archive / South Dakota / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm watch at Feb 26, 2012, 4:06 AM CST for Dickinson County, Lyon County, Osceola County, Iowa; 20 counties in South Dakota; 8 counties in Minnesota. It took effect at Feb 28, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 4:06 AM CST (10:06 UTC)
- In effect from
- Feb 28, 2012, 6:00 AM CST
- Expired
- Feb 27, 2012, 3:25 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Dickinson County, IA, Lyon County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 36 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS43 KFSD 261006 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 406 AM CST SUN FEB 26 2012 .A MAJOR WINTER STORM WILL BEGIN TO AFFECT THE REGION LATER MONDAY NIGHT AND PERSIST INTO WEDNESDAY AS LOW PRESSURE MOVES EAST OUT OF THE ROCKIES AND ACROSS NEBRASKA AND IOWA. SNOW SHOULD BEGIN TO DEVELOP LATER MONDAY NIGHT AND BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW WILL LIKELY MIX WITH OR CHANGE TO FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 DURING THE DAY ON TUESDAY...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT INTO WEDNESDAY. THE HEAVIEST SNOW WILL FALL ACROSS EASTCENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA WHERE 10 TO 18 INCHES ARE EXPECTED. FURTHER SOUTH ALONG THE INTERSTATE 90 CORRIDOR...4 TO 8 INCHES IF SNOW IS EXPECTED. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>067-261815- /O.NEW.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 406 AM CST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT AND WILL BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW MAY MIX WITH OR CHANGE TO FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 BY TUESDAY AFTERNOON AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WITH THIS STORM WILL RANGE FROM 4 TO 8 INCHES ALONG THE INTERSTATE 90 CORRIDOR...TO 10 TO 18 INCHES NORTH OF A LINE FROM WESSINGTON SPRINGS TO MADISON SOUTH DAKOTA TO WINDOM MINNESOTA. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
968 WWUS43 KFSD 261619 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1019 AM CST SUN FEB 26 2012 .A SIGNIFICANT WINTER STORM WILL BEGIN TO AFFECT THE REGION LATER MONDAY NIGHT...AND IMPACTS ARE LIKELY TO PERSIST WELL INTO WEDNESDAY AS LOW PRESSURE MOVES EAST OUT OF THE ROCKIES AND ACROSS NEBRASKA AND IOWA. PRECIPITATION SHOULD BEGIN TO DEVELOP LATER MONDAY NIGHT AND BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. SNOW WILL LIKELY MIX WITH OR CHANGE TO RAIN OR FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 DURING THE DAY ON TUESDAY...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT INTO WEDNESDAY. THE HEAVIEST SNOW WILL FALL IN EAST CENTRAL SOUTH DAKOTA AND NORTHERN PORTIONS OF SOUTHWEST MINNESOTA WHERE ACCUMULATIONS FROM 10 TO 18 INCHES ARE EXPECTED. FURTHER SOUTH ALONG THE INTERSTATE 90 CORRIDOR...THE MIX OF PRECIPITATION WILL RESULT IN A LOWER AMOUNT OF 4 TO 8 INCHES OF SNOWFALL...BUT THERE WILL ALSO BE A HIGHER POTENTIAL FOR ICE ACCUMULATIONS OF A TENTH TO QUARTER OF AN INCH. EVEN LESSER SNOWFALL IS ANTICIPATED FOR THE LOWER MISSOURI RIVER TOWARD STORM LAKE...WHERE ONLY A COUPLE INCHES OF SNOWFALL...WITH MORE PRECIPITATION WILL BE LIKELY IN THE FORM OF RAINFALL. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>067-270030- /O.CON.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 1019 AM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT AND WILL BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW MAY MIX WITH OR CHANGE TO FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 BY TUESDAY AFTERNOON...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WITH THIS STORM WILL RANGE FROM 4 TO 8 INCHES ALONG THE INTERSTATE 90 CORRIDOR...TO 10 TO 18 INCHES NORTH OF A LINE FROM WESSINGTON SPRINGS TO MADISON SOUTH DAKOTA TO WINDOM MINNESOTA. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
417 WWUS43 KFSD 270110 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 710 PM CST SUN FEB 26 2012 .A SIGNIFICANT WINTER STORM WILL BEGIN TO AFFECT THE REGION LATER MONDAY NIGHT...AND IMPACTS ARE LIKELY TO PERSIST WELL INTO WEDNESDAY AS LOW PRESSURE MOVES EAST OUT OF THE ROCKIES AND ACROSS NEBRASKA AND IOWA. PRECIPITATION SHOULD BEGIN TO DEVELOP LATER MONDAY NIGHT AND BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. SNOW WILL LIKELY MIX WITH OR CHANGE TO RAIN OR FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 DURING THE DAY ON TUESDAY...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT INTO WEDNESDAY. THE HEAVIEST SNOW WILL FALL IN EAST CENTRAL SOUTH DAKOTA AND NORTHERN PORTIONS OF SOUTHWEST MINNESOTA WHERE ACCUMULATIONS FROM 8 TO 16 INCHES ARE EXPECTED. FURTHER SOUTH ALONG THE INTERSTATE 90 CORRIDOR...THE MIX OF PRECIPITATION WILL RESULT IN A LOWER AMOUNT OF 3 TO 8 INCHES OF SNOWFALL...BUT THERE WILL ALSO BE A HIGHER POTENTIAL FOR ICE ACCUMULATIONS OF A TENTH TO QUARTER OF AN INCH. EVEN LESSER SNOWFALL IS ANTICIPATED FOR THE LOWER MISSOURI RIVER TOWARD STORM LAKE...WHERE ONLY A COUPLE INCHES OF SNOWFALL...WITH MORE PRECIPITATION WILL BE LIKELY IN THE FORM OF RAINFALL. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>067-270915- /O.CON.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 710 PM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT AND WILL BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW MAY MIX WITH OR CHANGE TO FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 BY TUESDAY AFTERNOON...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WITH THIS STORM WILL RANGE FROM 3 TO 8 INCHES ALONG THE INTERSTATE 90 CORRIDOR...TO 8 TO 16 INCHES NORTH OF A LINE FROM WESSINGTON SPRINGS TO MADISON SOUTH DAKOTA TO WINDOM MINNESOTA. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
810 WWUS43 KFSD 270348 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 948 PM CST SUN FEB 26 2012 .A SIGNIFICANT WINTER STORM WILL BEGIN TO AFFECT THE REGION LATER MONDAY NIGHT...AND IMPACTS ARE LIKELY TO PERSIST WELL INTO WEDNESDAY AS LOW PRESSURE MOVES EAST OUT OF THE ROCKIES AND ACROSS NEBRASKA AND IOWA. PRECIPITATION SHOULD BEGIN TO DEVELOP LATER MONDAY NIGHT AND BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. SNOW WILL LIKELY MIX WITH OR CHANGE TO RAIN OR FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 DURING THE DAY ON TUESDAY...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT INTO WEDNESDAY. THE HEAVIEST SNOW WILL FALL IN EAST CENTRAL SOUTH DAKOTA AND NORTHERN PORTIONS OF SOUTHWEST MINNESOTA WHERE ACCUMULATIONS FROM 8 TO 16 INCHES ARE EXPECTED. FURTHER SOUTH ALONG THE INTERSTATE 90 CORRIDOR...THE MIX OF PRECIPITATION WILL RESULT IN A LOWER AMOUNT OF 3 TO 8 INCHES OF SNOWFALL...BUT THERE WILL ALSO BE A HIGHER POTENTIAL FOR ICE ACCUMULATIONS OF A TENTH TO QUARTER OF AN INCH. EVEN LESSER SNOWFALL IS ANTICIPATED FOR THE LOWER MISSOURI RIVER TOWARD STORM LAKE...WHERE ONLY A COUPLE INCHES OF SNOWFALL...WITH MORE PRECIPITATION WILL BE LIKELY IN THE FORM OF RAINFALL. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>067-271200- /O.CON.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 948 PM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT AND WILL BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW MAY MIX WITH OR CHANGE TO FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90 BY TUESDAY AFTERNOON...AND THEN CHANGE BACK TO SNOW TUESDAY NIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WITH THIS STORM WILL RANGE FROM 3 TO 8 INCHES ALONG THE INTERSTATE 90 CORRIDOR...TO 8 TO 16 INCHES NORTH OF A LINE FROM WESSINGTON SPRINGS TO MADISON SOUTH DAKOTA TO WINDOM MINNESOTA. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
064 WWUS43 KFSD 270925 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CST MON FEB 27 2012 ...A POTENT WINTER STORM TO IMPACT THE REGION TUESDAY AND WEDNESDAY... .A SIGNIFICANT WINTER STORM WILL BEGIN TO AFFECT THE REGION LATER TONIGHT...AND IMPACT THE AREA INTO WEDNESDAY AS LOW PRESSURE MOVES EAST OUT OF THE ROCKIES AND ACROSS NEBRASKA AND IOWA. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA AFTER MIDNIGHT MONDAY NIGHT. ON TUESDAY...AS WARMER AIR ALOFT IS DRAWN INTO THE AREA AHEAD OF THE LOW PRESSURE SYSTEM...SNOW WILL LIKELY MIX WITH OR CHANGE TO RAIN OR FREEZING RAIN ALONG AND SOUTH OF INTERSTATE 90...AND THEN CHANGE BACK TO SNOW ON TUESDAY NIGHT INTO WEDNESDAY. MEANWHILE...THE PRECIPITATION IS EXPECTED TO REMAIN IN THE FORM OF SNOW THROUGH THE DURATION OF THE STORM GENERALLY FROM WESSINGTON SPRINGS...TO MADISON SOUTH DAKOTA...TO TRACY MINNESOTA...AND POINTS NORTHWARD...WHERE ACCUMULATIONS FROM 8 TO 16 INCHES ARE LIKELY. FURTHER SOUTH ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR...WHERE THE MIX OF PRECIPITATION IS ANTICIPATED...LOWER SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED...BUT THERE WILL ALSO BE A HIGHER POTENTIAL FOR ICE ACCUMULATIONS OF A TENTH TO QUARTER OF AN INCH. BRISK WINDS OF 15 TO 30 MPH WILL ALSO RESULT IN VISIBILITY REDUCTIONS AND BLOWING AND DRIFTING SNOW DURING THIS DANGEROUS STORM. MNZ071-072-080-081-097-SDZ038>040-052>058-271730- /O.UPG.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ /O.NEW.KFSD.WS.W.0002.120228T1200Z-120301T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY- BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY 325 AM CST MON FEB 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT AND WILL BECOME WIDESPREAD TUESDAY INTO WEDNESDAY. THE SNOW MAY MIX WITH OR CHANGE TO FREEZING RAIN AT TIMES ON TUESDAY IN AREAS CLOSER TO THE INTERSTATE 90 CORRIDOR. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES NORTH OF A LINE FROM WESSINGTON SPRINGS TO MADISON SOUTH DAKOTA TO TRACY MINNESOTA...WITH AMOUNTS TAPERING CLOSER TO 6 INCHES TOWARD THE INTERSTATE 90 CORRIDOR. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ001>003-MNZ089-090-098-SDZ050-059>067-271730- /O.UPG.KFSD.WS.A.0003.120228T1200Z-120301T0000Z/ /O.NEW.KFSD.WW.Y.0009.120228T1200Z-120229T1800Z/ LYON-OSCEOLA-DICKINSON-NOBLES-JACKSON-ROCK-GREGORY-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...GREGORY...BURKE... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 325 AM CST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN TO DEVELOP MONDAY NIGHT...CHANGE TO FREEZING RAIN OR RAIN ALONG AND SOUTH OF INTERSTATE 90 ON TUESDAY...AND THEN CHANGE BACK TO SNOW LATE TUESDAY NIGHT. SNOW WILL THEN CONTINUE THROUGH WEDNESDAY MORNING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WITH THIS STORM WILL RANGE FROM 3 TO 6 INCHES ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. ICE ACCUMULATIONS OF A TENTH TO QUARTER OF AN INCH ARE ALSO POSSIBLE. * WIND AND VISIBILITY...EAST WINDS OF 15 TO 25 MPH ON TUESDAY WILL GRADUALLY SHIFT TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY WITH GUSTS TO 30 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 25, 11:00 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 25, 11:00 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CST SAT FEB 25 2012
.DISCUSSION.../ISSUED AT 945 PM CST/
EXAMINATION OF PROSPECTIVE WINDS WITH NEW NAM AND NAM12 HAVE LED TO
ISSUING A WIND ADVISORY FOR SUNDAY FOR ROUGHLY OUR NORTHWEST
HALF...NOT INCLUDING FSD. UNSTABLE AIR SUGGESTS PARTIAL TRANSPORT OF
WINDS UPSTAIRS...SUCH AS H8...TO THE SURFACE AND THEREFORE SURFACE
WIND GUIDANCE WAS LACKING ON DAY MODELS...THROUGH NATURALLY ENOUGH
NEW NAM/NAM12 LOOK BETTER. MAY HAVE TO ADD MORE ON THE EARLY MORNING
PACKAGE BUT MORE MARGINAL IN OUR SOUTHEAST. PROSPECT FOR LIGHT SNOW
OR FLURRIES IN OUR NORTH LOOKS LUKEWARM...OR ABOUT WHAT WE HAVE
NOW...SO NO CHANGE THERE. TEMPERATURES HAVE ALREADY REACHES LOWS AND
WILL BE STEADY OR SHOW A VERY SLOW WARMING TONIGHT. ALSO BUMPED UP
CLOUDS SOME IN THE SOUTH AS MULTIPLE CLOUD DECKS ARRIVING FROM THE
SOUTH NOT HANDLED WELL BY MODELS. / WILLIAMS
&&
.AVIATION.../FOR THE 00Z TAF/
GUSTY SOUTHEAST WINDS EXPECTED AHEAD OF LOW PRESSURE OVERNIGHT WITH
FREQUENT GUSTS 20 TO 30 KTS. CENTER OF THE LOW PRESSURE/ASSOCIATED
COLD FRONT WILL BRING DECREASE IN WIND SPEEDS AROUND DAYBREAK
SUNDAY...BUT WINDS WILL BECOME EVEN STRONGER FROM THE WEST AS SUNDAY
PROGRESSES. BY MID MORNING...30-40KT GUSTS ARE LIKELY ALONG/WEST OF
THE JAMES RIVER...WITH POTENTIAL FOR GUSTS IN EXCESS OF 35KT
INCREASING OVER MUCH OF SOUTHEAST SD/SOUTHWEST MN AFTER 17Z-19Z. VFR
CONDITIONS ARE EXPECTED ACROSS THE CWA THROUGH 16Z SUNDAY. A FEW
FLURRIES MAY SWING THROUGH NORTHWEST HALF OF THE FORECAST AREA PRIOR
TO 12Z...BUT CONFIDENCE LOW IN ANY PRECIP REACHING THE GROUND WITH
THIS INITIAL ACTIVITY. POTENTIAL FOR MVFR STRATOCU DEVELOPMENT MORE
LIKELY SUNDAY AFTERNOON ALONG AND NORTH OF I-90. TEMPERATURES COLD
ENOUGH IN THE CLOUD LAYER THAT A FEW LIGHT SNOW SHOWERS COULD BE
SQUEEZED OUT DURING THE AFTERNOON...AND COMBINED WITH THE STRONG
WINDS...BRIEF IFR VISIBILITY IN -SHSN/BLSN POSSIBLE NORTH OF I-90
INCLUDING KHON AREA.
&&
.PREV DISCUSSION.../ISSUED AT 350 PM CST/
MAIN FOCUS IN THE SHORT TERM WILL BE ON A TROUGH CURRENTLY SEEN
DIGGING ACROSS WESTERN MONTANA. OUT AHEAD OF THIS SYSTEM...STRONG
SOUTHEAST WINDS HAVE DEVELOPED ACROSS CENTRAL SD AND WILL BEGIN
SHIFTING EASTWARD THROUGH THE EVENING HOURS. WITH VERY LITTLE
DECOUPLING EXPECTED AROUND SUNSET...BREEZY WINDS WILL PERSIST
OVERNIGHT...GRADUALLY SHIFTING MORE SOUTHERLY AFTER MIDNIGHT.
TEMPERATURES WILL BE TRICKY OVERNIGHT WITH THE WINDY CONDITIONS AND
CLOUDS INCREASING ACROSS THE AREA. EXPECT SOME FAIRLY STRONG WARM
AIR ADVECTION PARTICULARLY IN THE MISSOURI VALLEY AND FAR WESTERN
ZONES. WILL LIKELY SEE MANY LOCATIONS REMAIN SOMEWHAT STEADY OR EVEN
RISE A BIT LATE TONIGHT. DID HEDGE A BIT LOWER THAN GUIDANCE IN SNOW
PACKED AREAS WHERE NUMBERS WERE AT OR EVEN ABOVE TODAYS HIGHS.
MEANWHILE THE TROUGH BECOMES CUT OFF AS IT EMERGES IN WESTERN
NORTH DAKOTA BEFORE SLOWLY TRACKING EASTWARD INTO NORTHERN MINNESOTA
BY SUNDAY AFTERNOON. THE BETTER MOISTURE PROFILES ARE EXPECTED TO
TRACK NORTH OF THE CWA WITH THIS SYSTEM...WHICH LEAVES LITTLE MORE
THAN A CHANCE OF LIGHT SNOW ALONG OUR NORTHERN BORDER AND POSSIBLY
SOME FLURRIES TOWARDS THE I90 CORRIDOR MAINLY LATE TONIGHT THROUGH
SUNDAY MORNING. WINDS SHIFT AROUND TO THE WEST NORTHWEST SUNDAY AND
BECOME QUITE BRISK. AGAIN A TIGHT GRADIENT AND VERY STRONG LOW AND
MID LEVEL WINDS COULD MIX DOWN TO JUST BELOW/BORDERLINE WIND
ADVISORY LEVEL CONDITIONS INTO SOUTH CENTRAL SD FOR MUCH OF THE DAY.
TEMPERATURES WILL VARY GREATLY FROM THE LESSER SNOW PACKED AREAS IN
SOUTH CENTRAL SD TO THE HEAVILY SNOWPACKED CENTRAL AND NORTHWEST
CWA. NUDGED TO THE LOW END OR SLIGHTLY BELOW GUIDANCE FOR HIGHS ON
SUNDAY IN THE SNOWIEST AREAS. HIGHS WILL BE IN THE UPPER 20S TO
LOWER 40S. /
CONTINUED TO NUDGE TEMPERATURES A BIT LOWER ON SUNDAY NIGHT WITH
QUICK DEPARTURE OF THE CLIPPER SYSTEM...MEANING CLEARING SKIES AND
WINDS DROPPING OFF PRIOR TO SUNRISE...ESPECIALLY IN THE WEST. ALSO
WENT COOLER ON MONDAY AS MOST SREF MEMBERS AND SEVERAL OF THE
OPERATIONAL MODELS ARE CLUSTERED ON THE COOLER SIDE...WITH JUST A
FEW SIGNIFICANTLY WARMER MODELS THROWING OFF SOME OF THE BLENDED
PRODUCTS. IN SUPPORT OF COOLER TEMPERATURES...EAST TO SOUTHEAST WIND
LIKELY WILL NOT BEGIN INCREASING UNTIL EVENING...AND DIRECTION
SHOULD NOT BE FAVORABLE FOR MUCH CONTRIBUTION TO WARMING.
FOR THE MONDAY NIGHT AND TUESDAY SYSTEM...BACKED OFF ON CHANCE FOR
PRECIPITATION PRIOR TO 00Z TUESDAY WITH SLOWER 12Z GFS IN BETTER
AGREEMENT WITH CURRENT AND PRIOR RUNS OF THE EC. SIGNIFICANT WARM
AIR ADVECTION ON MONDAY NIGHT WILL PREVENT TEMPERATURES FROM
DROPPING OVERNIGHT...SO HAVE SETTLED ON LOWS ALMOST IDENTICAL TO
MONDAY HIGHS...EXCEPT IN THE FAR EAST WHERE EVENING TEMPERATURES
COULD DROP JUST A FEW DEGREES BEFORE WARMING AGAIN OVERNIGHT. ON
TUESDAY...VERY BROAD AREA OF LIFT WILL LIKELY SUPPORT ACCUMULATING
PRECIPITATION ACROSS THE ENTIRE REGION...WITH THE BEST CHANCES AND
HIGHEST PRECIPITATION AMOUNTS FOCUSED ALONG AND NORTH OF THE SURFACE
WARM FRONT. PRECIPITATION TYPE IS STILL A BIT UNCERTAIN WITH ABOUT 4
TO 5 DEGREES DIFFERENCE BETWEEN THE EC AND GFS...BUT STILL EXPECT A
THREAT FOR FREEZING RAIN ON TUESDAY NORTH OF THE BOUNDARY...WITH
SNOW TO THE NORTH AND RAIN TO THE SOUTH. FOR TEMPERATURES AND TIMING
OF THE DIFFERENT PRECIPITATION TYPES...TRIED TO BLEND BETWEEN THE
TWO MODELS BY USING A SLIGHTLY SLOWER AND COOLER MODIFICATION OF THE
12Z GFS. SNOW AMOUNTS ACROSS THE NORTH SHOULD DEFINITELY FALL INTO
WATCH CRITERIA...AND WITH POSSIBLE ICE ACCUMULATIONS TO THE SOUTH...
WILL LIKELY NEED TO ISSUE SOME KIND OF HEADLINE WITH THE OVERNIGHT
OR SUNDAY FORECAST PACKAGE.
ON TUESDAY NIGHT...EXPECT PRECIPITATION TYPE TO SWITCH TO PRIMARILY
SNOW WITH COOLING TEMPERATURES ALOFT. IF FOLLOWING THE GFS SOLUTION
VERBATIM...WARM FRONT WOULD BE WELL NORTH OF THE REGION WITH THE
COLD FRONT KICKING EAST OF THE REGION...AND DRY CONDITIONS OVER
MUCH OF THE FORECAST AREA. HOWEVER...DUE TO SLOWER EC SOLUTION WITH
A MORE SOUTHERLY TRACK...HAVE KEPT A DECENT CHANCE OF PRECIPITATION
THROUGH THE NIGHT...ESPECIALLY IN THE NORTHEAST. ON WEDNESDAY
MORNING...THE SURFACE LOW BROADENS AND SPEEDS UP TO THE EAST. DO NOT
SEE MUCH OF A TROWAL DEVELOPING BEHIND THE LOW THAT WOULD INDICATE
SNOW TRAILING INTO WEDNESDAY AFTERNOON AND EVENING...BUT HAVE
ALLOWED A SLOW TAPER IN THE CHANCE OF PRECIPITATION FOR POSSIBLE
CHANGES IN TIMING.
FOR THE REST OF THE EXTENDED FORECAST...MOST MODEL SOLUTIONS NOW
BRINGING ANOTHER CLIPPER SYSTEM INTO THE NORTHERN PLAINS ON THURSDAY
NIGHT INTO FRIDAY...SIGNIFYING ANOTHER CHANCE FOR SOME LIGHT SNOW
ACROSS THE CWA. PRECIPITATION LOOKS FAIRLY LIGHT AND SHOULD BE
FOCUSED ACROSS THE NORTHERN HALF OF THE AREA...AND HAVE STUCK WITH
ONLY A SLIGHT CHANCE OF ACCUMULATING SNOW FOR LATE THURSDAY NIGHT
AND FRIDAY. PATTERN SHOULD REMAIN FAIRLY ACTIVE THROUGH THE WEEKEND
WITH THE NORTHERN JET STREAM DOMINATING THE FLOW AND A FEW WAVES OF
ENERGY POTENTIALLY RIDING DOWN THE RIDGE ACROSS THE WEST...BUT DO
NOT SEE ANY MAJOR PLAYERS IN THE REMAINDER OF THE PERIOD. /LAFLIN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR MNZ071-072.
NE...NONE.
SD...WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR SDZ039-040-
054>056-059>061-064.
WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR SDZ038-050-052-
053-057-058-063.
&&Hazardous weather outlook, Feb 25, 4:59 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0459 AM CST SAT FEB 25 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0459 AM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENTIAL WINTER STORM MAY IMPACT THE REGION MONDAY NIGHT INTO WEDNESDAY. THE BEST CHANCE OF SEEING HEAVY ACCUMULATIONS OF SNOW IS ALONG AMD NORTH OF INTERSTATE 90 AND WEST OF THE JAMES RIVER. STRONG WINDS MAY ALSO ACCOMPANY THE SNOW. FURTHER SOUTHEAST...THE SNOW WILL LIKELY TRANSITION OVER TO A PERIOD OF SLEET AND FREEZING RAIN MONDAY NIGHT OR TUESDAY MORNING. MODERATE ACCUMULATIONS OF SNOW AND ICE ARE STILL POSSIBLE IN THIS AREA. LOCATIONS ALONG AND SOUTH OF YANKTON TO SPENCER IA HAVE THE BEST CHANCE OF CHANGING OVER TO ALL RAIN TUESDAY. A CHANGEOVER BACK TO SNOW IS POSSIBLE TUESDAY NIGHT AS THE LOW PRESSURE MOVES TO OUR EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CHENARD
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:49 PM CST | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 21 hr |
Nearby
Winter Storm Watches in South Dakota, 2012Winter Storm Watches in Minnesota, 2012Winter Storm Watches in Iowa, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.